Alert archive / Texas / Frost Advisories in 2017
Frost Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Oct 15, 2017, 2:50 PM CDT for 4 counties in Texas. It took effect at Oct 16, 2017, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2017, 2:50 PM CDT (19:50 UTC)
- In effect from
- Oct 16, 2017, 12:00 AM CDT
- Expired
- Oct 16, 2017, 8:19 AM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -328 m²/s²
- 0-3 km storm-relative helicity
- -234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387 WWUS74 KAMA 151950 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 250 PM CDT Sun Oct 15 2017 TXZ011-012-016-017-161000- /O.NEW.KAMA.FR.Y.0003.171016T0500Z-171016T1400Z/ Oldham-Potter-Deaf Smith-Randall- Including the cities of Vega, Amarillo, Hereford, and Canyon 250 PM CDT Sun Oct 15 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... The National Weather Service in Amarillo has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM CDT Monday. * Temperatures...Lows in the mid 30s. * Impacts...The frost will kill sensitive outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that minimum temperatures of 33 to 36 degrees are expected with wind speeds less than 10 mph and generally clear skies. These conditions may or may not cause frost to develop. However...sensitive plants may be killed if left uncovered. && $$
2 follow-up statements
044 WWUS74 KAMA 160800 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 300 AM CDT Mon Oct 16 2017 TXZ011-012-016-017-161400- /O.CON.KAMA.FR.Y.0003.000000T0000Z-171016T1400Z/ Oldham-Potter-Deaf Smith-Randall- Including the cities of Vega, Amarillo, Hereford, and Canyon 300 AM CDT Mon Oct 16 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...Lows in the mid 30s. * Impacts...The frost will kill sensitive outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that minimum temperatures of 33 to 36 degrees are expected with wind speeds less than 10 mph and generally clear skies. These conditions may or may not cause frost to develop. However...sensitive plants may be killed if left uncovered. && $$ Schneider
372 WWUS74 KAMA 161319 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 819 AM CDT Mon Oct 16 2017 TXZ011-012-016-017-161430- /O.CAN.KAMA.FR.Y.0003.000000T0000Z-171016T1400Z/ Oldham-Potter-Deaf Smith-Randall- Including the cities of Vega, Amarillo, Hereford, and Canyon 819 AM CDT Mon Oct 16 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Amarillo has cancelled the Frost Advisory. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 15, 2:50 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 15, 2:50 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
250 PM CDT Sun Oct 15 2017
.DISCUSSION...
One more chilly night across the Panhandles tonight as large scale
descent in the column with a surface high pressure system over the
southern TX Panhandle allows winds to diminish to light and
variable with clear skies under an already cold airmass in the
wake of the passing cold front from earlier today. In the early
morning hours on Monday, good radiational cooling will occur that
should allow temperatures to drop into the mid 30s across the SW
TX Panhandle. This region will be under a Frost Advisory from
midnight until 9 AM Monday, which does include the city of
Amarillo.
Once we go past 9 AM Monday morning, SW surface winds will return
and temperatures will rebound nicely across the Panhandles with
highs into the 70s. Tranquil weather conditions are expected
throughout the remainder of the week with high pressure
influencing the Panhandles region. A deep trough will enter the
northwest Pacific coastline by the end of the work week. Latest
15/12Z model and probabilistic guidance shows a localized PVA max
detached from the main upper level feature and work its way east-
southeast along a progressing cold front by this up and coming
weekend. This maybe our next chance of seeing some showers and
storms as we go into the second half of Saturday into Sunday ahead
and along the progressing cold front. Will monitor and update
forecast as we get closer with time. High temperatures starting
tomorrow through Saturday will be near to slightly above average.
Meccariello
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 37 70 44 79 49 / 0 0 0 0 0
Beaver OK 36 73 43 79 48 / 0 0 0 0 0
Boise City OK 37 73 42 79 45 / 0 0 0 0 0
Borger TX 42 72 45 82 50 / 0 0 0 0 0
Boys Ranch TX 34 74 43 80 47 / 0 0 0 0 0
Canyon TX 35 70 43 79 47 / 0 0 0 0 0
Clarendon TX 41 70 44 78 48 / 0 0 0 0 0
Dalhart TX 37 72 40 78 44 / 0 0 0 0 0
Guymon OK 38 74 41 79 47 / 0 0 0 0 0
Hereford TX 34 70 42 79 46 / 0 0 0 0 0
Lipscomb TX 38 72 44 78 47 / 0 0 0 0 0
Pampa TX 38 70 43 78 49 / 0 0 0 0 0
Shamrock TX 41 71 42 76 46 / 0 0 0 0 0
Wellington TX 42 72 44 78 47 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Frost Advisory from midnight tonight to 9 AM CDT Monday for the
following zones: Deaf Smith...Oldham...Potter...Randall.
OK...None.
&&
89/29Hazardous weather outlook, Oct 15, 3:41 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 341 AM CDT Sun Oct 15 2017 OKZ001>003-TXZ001>020-152045- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 341 AM CDT Sun Oct 15 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Low temperatures tonight will drop down into the low to mid 30s, which could lead to potential frost conditions, especially southwestern portions of the Texas Panhandle. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Guerrero
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.